Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Shreveport, LA

March 17, 2008Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2008, 7:48 PM CDT for Red River County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 7:48 PM CDT (00:48 UTC)
Expired
Mar 17, 2008, 8:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 5:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
2.4
Supercell composite
7.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:36 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 17, 6:36 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT MON MAR 17 2008

.DISCUSSION...

HAVE UPDATED THE ZONES TO INCLUDE THE CURRENT TORNADO WATCH NUMBER
125 FOR FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS. /06/

&&

.PREV DISCUSSION... /ISSUED 410 PM CDT MON MAR 17 2008/

DISCUSSION...
LARGE SCALE SYNOPTIC SYSTEM HAS SLOW A BIT OVER THE LAST DAY...RESULTING
IN WHOLE SALE CHANGES TO SHORT TERM. GUSTY WINDS TODAY WILL LESSEN TONIGHT
BUT NOT DECOUPLE. HEAVY RAIN STILL LOOKS TO BE THE MAIN THREAT...BUT SPC
HAS SLIGHT OVER WEST TONIGHT AND ALL AREA FOR TUESDAY. FORECAST IS IN LINE
THESE EXPECTATIONS. TEXT PRODUCTS ON THE WAY. /24/

AVIATION...
MOSTLY VFR CEILINGS THIS EVENING...BUT WILL LOWER TO MVFR. S TO SE
WINDS WILL BLOW ALL NIGHT...OCCASIONALLY GUSTY. SCATTERED RAINS WILL
DEVELOP OVERNIGHT MAINLY IN TX. STRONG STORM SYSTEM WILL SPREAD
THUNDERSTORMS AND HEAVY RAIN ACROSS THE AREA...FROM WEST TO
EAST...BEGINNING AROUND 10Z AT TYR...MIDDAY FOR MLU. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  76  48  64 /  50 100 100  20
MLU  65  79  52  61 /  30  80 100  20
DEQ  66  70  46  59 /  70 100 100  40
TXK  68  72  46  61 /  70 100 100  40
ELD  66  75  49  60 /  50 100 100  40
TYR  68  70  46  64 /  70 100 100  20
GGG  68  73  47  63 /  50 100 100  20
LFK  68  74  48  66 /  50 100 100  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: MCCURTAIN.

     LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK... SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06
Hazardous weather outlook, Mar 17, 12:05 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT MON MAR 17 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1205 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND BY TONIGHT
OVER MUCH OF THE FOUR STATE AREA...THERE IS A SLIGHT RISK THAT
THUNDERSTORMS WEST OF A LINE FROM TEXARKANA ARKANSAS...TO LUFKIN
TEXAS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS WILL
BEING THE MAIN THREATS. HOWEVER...AT THIS POINT EVEN AN ISOLATED
TORNADO CANNOT BE RULED OUT AS THIS IS MAJOR LATE WINTER STORM
SYSTEM AFFECTING MUCH OF THE COUNTRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE STRONG STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE THROUGH THE
FOUR STATE AREA TUESDAY...RESULTING IN ANOTHER ROUND OF
THUNDERSTORMS FOR THE REGION.  A FEW OF THESE STORMS MAY APPROACH
SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT.  IN
ADDITION AND PERHAPS MOST NOTABLY...VERY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS...RESULTING IN THE POTENTIAL FOR FLASH
FLOODING. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY OVER AREAS THAT
RECEIVE SIGNIFICANT RAINFALL MONDAY NIGHT AND AGAIN DURING TUESDAY
DUE THE SATURATION OF SOIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED BY THIS EVENING AND
OVERNIGHT...AND THEN MOST LIKELY DURING TUESDAY.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:09 AM CDTRiver Flood WarningSHVBowie, Red River5 days
Mar 18, 12:39 PM CDTWind AdvisorySHVSabine, San Augustine, Shelby6 hr
Mar 18, 3:40 PM CDTFlash Flood WarningSHVRed River4 hr
Mar 18, 4:48 PM CDTFlash Flood WarningSHVRed River4 hr
Mar 18, 9:11 AM CDTRiver Flood WarningSHVLittle River, Sevier4 days
Mar 18, 6:18 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.